Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 25, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2009, 5:33 PM CDT for Daviess County, Harrison County, Missouri. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 5:33 PM CDT (22:33 UTC)
- Expired
- Jun 1, 2009, 11:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, MO, Harrison County, MO
The radar
The Pleasant Hill radar (KEAX), 155 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:03 PM CDT | FLASH FLOOD | 5 S Bethany, MO | WATER OVER THE ROAD ON HWY 13. |
| Jun 1, 6:11 PM CDT | FLASH FLOOD | 5 Nw Gilman City, MO | WATER FLOWING OVER THE ROAD IN SEVERAL SPOTS BETWEEN US 136 AND GILMAN CITY ON HIGHWAY 146. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 012233 FFWEAX MOC061-081-020400- /O.NEW.KEAX.FF.W.0025.090601T2233Z-090602T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI... SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 1100 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF AROUND 2 INCHES HAD ALREADY FALLEN AT GILMAN CITY AND THUNDERSTORMS WERE STILL ONGOING ACROSS SOUTH CENTRAL AND SOUTHEAST HARRISON AND NORTHEAST DAVIESS COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GILMAN CITY AND AREAS BEWTWEEN BETHANY AND COFFEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PLEASANT HILL. && LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411 $$ PC
2 follow-up statements
000 WGUS73 KEAX 020010 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 710 PM CDT MON JUN 1 2009 MOC061-081-020400- /O.CON.KEAX.FF.W.0025.000000T0000Z-090602T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIESS MO-HARRISON MO- 710 PM CDT MON JUN 1 2009 ...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN HARRISON AND NORTHEASTERN DAVIESS COUNTIES UNTIL 1100 PM CDT... AT 603 PM CDT...WEATHER SPOTTERS REPORTED WATER OVER THE ROAD ON HIGHWAY 13...5 MILES SOUTH OF BETHANY. ADDITIONAL THUNDERSTORMS JUST WEST OF INTERSTATE 35 WILL BE MOVING BACK OVER THE WARNED AREA...WHICH WILL CONTINUE TO AGGRAVATE THE FLOODING PROBLEMS THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GILMAN CITY AND AREAS BETWEEN BETHANY AND COFFEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. && LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411 $$ PC
000 WGUS73 KEAX 020356 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1056 PM CDT MON JUN 1 2009 MOC061-081-020410- /O.EXP.KEAX.FF.W.0025.000000T0000Z-090602T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIESS MO-HARRISON MO- 1056 PM CDT MON JUN 1 2009 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN HARRISON AND NORTHEASTERN DAVIESS COUNTIES WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA...ENDING THE FLOOD THREAT. AREAL FLOODING CONTINUES ACROSS SOUTHERN HARRISON COUNTY AROUND GILMAN CITY...AND AN AREAL FLOOD WARNING WILL REPLACE THE FLASH FLOOD WARNING...EFFECTIVE UNTIL 9 AM TUESDAY. ELSEWHERE...RAINFALL HAS ENDED FOR TONIGHT AND ADDITIONAL FLOODING IS NOT EXPECTED. LAT...LON 4027 9377 4005 9377 4006 9410 4024 9411 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 4:03 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 1, 4:03 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 PM CDT MON JUN 1 2009 .DISCUSSION... MESO DISCUSSION/THROUGH MID EVENING/... IMMEDIATE CONCERNS ARE SEVERE POTENTIAL FOR FAR NORTHERN CWA FROM NOW INTO THE MID EVENING HOURS. CURRENTLY IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR THIS REGION. SATELLITE IMAGERY/SURFACE OBS/OBJECTIVE ANALYSIS POINTS TO A PRE-FRONTAL CONVERGENCE ZONE TIED TO THE 850MB THETAE RIDGE/MOISTURE CONVERGENCE WHICH FAVORS CONTINUED GROWTH OF STORMS. NAM BUFR SOUNDINGS SHOW STEEP LOW/MID LEVEL LAPSE RATES WITH AN ELEVATED NATURE TO THE STORMS. PROGGED MUCAPES IN THE 2000-300J/KG WILL BE SUFFICIENT TO SUPPORT A LARGE HAIL AND DOWNBURST WIND THREAT DESPITE MINIMAL SUPPORT FROM THE 0-6KM BULK SHEAR OF 25-30KTS. OF INTEREST IS THE THREAT FOR NON-SUPERCELLULAR TORNADOES AS THE LOW LEVEL VORTICITY IS QUITE STRONG WITH SURFACE HELICITY VALUES OF 150+ M2/S2 AND 0-3KM EHI VALUES OF 1-3 M2/S2 ALSO SUPPORT POTENTIAL FOR AN ISOLATED TORNADO. MJ LATE TONIGHT THROUGH TUESDAY NIGHT... CURRENT CONVECTION OVER NORTHERN MO SHOULD DISSIPATE/WEAKEN LATE THIS EVENING AS INSTABILITY WANES. CONVECTION WILL THEN REFOCUS FURTHER NORTH AS THE TRUE FRONTAL BOUNDARY DRIFTS NORTH. THIS WILL RESULT IN MOST OF THE CWA BEING RELATIVELY DRY. FAR NORTHWEST CWA STANDS BEST CHANCE FOR CONVECTION. AM ALSO A BIT CONCERNED WITH THE SHORTWAVE LIFTING NORTHEAST FROM NORTHWEST TX. GFS/NAM BOTH TRACK THIS FEATURE TOWARDS EAST CENTRAL KS/WEST CENTRAL MO OVERNIGHT WITH A CHANCE FOR CONVECTION REACHING THESE AREAS SHORTLY AFTER SUNRISE TUESDAY. SO WILL ACCOUNT FOR THIS POTENTIAL WITH SLIGHT CHANCE POPS LATE TONIGHT AND CHANCE POPS TUESDAY MORNING. OTHERWISE...CONVECTION WILL BE TIED TO THE ARRIVAL OF THE COLD FRONT. MODELS HAVE ONCE AGAIN SLOWED DOWN THE FORWARD MOVEMENT OF THIS FEATURE...PRIMARILY WAITING FOR THE SOUTHERN PLAINS SHORTWAVE TO MOVE OUT OF THE WAY. WILL STRATIFY POPS ALONG AND BEHIND THE FRONT FROM NORTHWEST TO SOUTHEAST. LIKELY POPS ARE WARRANTED FOR THE AFTERNOON THROUGH NIGHTTIME HOURS DUE TO THE NON-EXISTENT CAP AND CONTINUED FAVORABLE LOW LEVEL CONVERGENCE ZONE. TEMPERATURES AND SEVERE THREAT WILL BE DEPENDANT UPON AMOUNT OF SUNSHINE/DESTABILIZATION WITH THE CURRENT EXPECTATIONS FAVORING AT LEAST A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...AND AGAIN NON-SUPERCELL TORNADOES. IN ADDITION...DUE TO THE MODERATELY HIGH PRECIPITABLE WATER VALUES...IN EXCESS OF 150 PERCENT OF NORMAL...AND REPEAT/TRAINING CELLS THERE WILL BE A THREAT FOR LOCALIZE FLOODING. HOWEVER...FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AND THE GROUND AND AREA RIVERS SHOULD BE ABLE TO HANDLE 1-2 INCH RAINS. CONVECTION WILL LINGER THROUGH TUESDAY NIGHT AS A NEARLY ZONAL AND WEAK FLOW PREVENT THE CLEARING OUT OF THE UNSTABLE AIRMASS. MJ FOR THE MID RANGE PORTION OF THE FORECAST...WEDNESDAY THROUGH MONDAY... ON WEDNESDAY...EARLY PERIOD STORMS WILL BE ENDING DURING THE DAY AS THE SHORT WAVE TROUGH AXIS MOVES EAST OF THE REGION...AND SURFACE FRONT CONTINUES TO PUSH OUT OF SOUTHEAST MISSOURI. SURFACE RIDGING BUILDING IN BEHIND WITH A NORTHWEST FLOW ALOFT SHOULD PRODUCE A DRY AND SLIGHTLY BELOW NORMAL TEMPERATURE WISE PERIOD FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ON FRIDAY...TWO FEATURES OF INTEREST IN THE MID LEVELS...INCLUDES A SHORT WAVE MOVING EAST ALONG THE CANADIAN BORDER IN NORTH CENTRAL PART OF THE COUNTRY...WHICH WILL BE MOVING INTO EASTERN CANADA FRIDAY NIGHT AND SATURDAY. THE SECOND FEATURE IS A CUT OFF LOW OFF THE WEST COAST WHICH WILL BE GRADUALLY SLIDING ON SHORE...AND BY FRIDAY NIGHT AND INTO SATURDAY...A PORTION OF THIS WAVE IS EXPECTED TO PHASE UP WITH A SHORT WAVE SLIDING SOUTHWARD IN WESTERN CANADA. AS THESE TWO FEATURES PHASE ON SUNDAY...THEY SHOULD BECOME A SHORT WAVE IN THE NORTHERN STREAM THAT WILL BE MOVING EAST ACROSS THE NORTHERN PLAINS BY MONDAY. AN ATTENDANT SURFACE FRONT SHOULD BE MOVING SOUTH INTO THE FORECAST AREA SUNDAY NIGHT AND MONDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THIS BOUNDARY. FOR NOW WILL FOCUS THE BETTER CHANCE ON SUNDAY NIGHT WITH JUST SLIGHT CHANCES ON MONDAY...BUT COULD SEE THIS SLIP MORE INTO THE MONDAY PERIOD IF THE NORTHERN STREAM WAVE IS A LITTLE SLOWER AND STRONGER THAN CURRENTLY PROGGED. EARLIER IN THE PERIOD...ON SATURDAY...SOUTHWEST FLOW WILL BE ESTABLISHED WITH THE POTENTIAL OF A WEAK WAVE IN THE FLOW TO PRODUCE THUNDERSTORMS ACROSS THE FORECAST AREA AS A WARM FRONT IS ESTABLISHED ACROSS THE REGION. WILL HAVE CHANCE POPS ON SATURDAY AND SATURDAY EVENING TO COVER THIS POTENTIAL. PC && .AVIATION... FOR THE 18Z TAFS...COMPLICATED SURFACE FEATURES/STORM EVOLUTION. LATEST SATELLITE/SURFACE DATA SHOWS THE EFFECTIVE FRONTAL BOUNDARY LYING WEST-EAST FROM SOUTH CENTRAL NEBRASKA ACROSS SOUTHERN IA. THIS BOUNDARY WILL LIKELY MOVE LITTLE TODAY. AM SEEING SIGNS FOR POTENTIAL ELEVATED CONVECTION TO FORM OVER NORTHEAST KS/NORTHWEST MO LATE THIS AFTERNOON/EVENING. SATELLITE IMAGERY SHOWS SOME ACCAS NEAR KTOP LIFTING NORTH. NAM/GFS/SREF/RUC ALL POINT TO MID CLOUDS INCREASING THIS AREA. PROGGED SOUNDINGS SHOW AN UNSTABLE COLUMN ABOVE THE ELEVATED MIXED LAYER...ROUGHLY ABOVE 6K FT AGL...WITH STEEP LAPSE RATES. FEEL MODERATELY CONFIDENT THAT CONVECTION WILL FORM OVER THIS REGION BUT LESS SO THAT IT WILL OCCUR AT THE KSTJ TERMINAL AS THERE IS A BETTER THAN EVEN CHANCE THE STORMS WILL REMAIN JUST NORTH OF KSTJ THIS EVENING. ON MONDAY CONVECTION WILL BE TIED TO THE COLD FRONT THAT WILL TRACK SOUTHEAST INTO NORTHWEST MO DURING THE MORNING HOURS. FOR KMCI/KMKC...CONVECTIVE CHANCES WILL COME FROM A DIFFERENT SOURCE. SATELLITE IMAGERY SUPPORTS THE PRESENCE OF AN UPPER TROUGH OVER NORTHWEST TX WHICH THE NAM/GFS LIFT NORTHEAST TONIGHT. SCATTERED CONVECTION POSSIBLE WITH THIS FEATURE AND TRENDS/TIMING SUGGEST SHOWERS/THUNDERSTORMS POSSIBLE TUESDAY MORNING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 1, 1:03 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT MON JUN 1 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DURING THE AFTERNOON HOURS...THERE IS THE POTENTIAL OF THUNDERSTORMS DEVELOPING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI...THAT WOULD SPREAD EASTWARD INTO NORTH CENTRAL MISSOURI BY EARLY THIS EVENING. THESE STORMS WOULD LIKELY BE ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR AND THEY WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. BY MIDNIGHT...THE FOCUS FOR THUNDERSTORM DEVELOPMENT SHOULD SHIFT NORTH INTO IOWA NEBRASKA. HOWEVER...LATE TONIGHT...THUNDERSTORMS MAY BEGIN TO DEVELOP IN EAST CENTRAL KANSAS WHERE MOISTURE WILL BE SURGING NORTHWARD AHEAD OF A WEATHER DISTURBANCE MOVING NORTHEAST OUT OF OKLAHOMA. THESE STORMS WOULD HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR THE MORNING ON TUESDAY...THUNDERSTORMS IN EAST CENTRAL KANSAS MAY BE SPREADING NORTHEAST INTO WEST CENTRAL MISSOURI...WITH STILL THE POTENTIAL OF LARGE HAIL. THESE STORMS SHOULD CONTINUE TO DEVELOP AHEAD OF A COLD FRONT THAT WILL BE IN THE NORTHWEST CORNER OF MISSOURI BY MIDDAY. THUNDERSTORMS WILL ALSO BE OCCURRING ALONG AND BEHIND THIS COLD FRONT. BY THE AFTERNOON ON TUESDAY...STORMS WILL BE POSSIBLE IN THE WARM SECTOR AHEAD OF THE COLD FRONT AS WELL AS ALONG THE COLD FRONT AS IT MOVES SOUTHWARD ACROSS NORTHEAST KANSAS AND NORTHWEST AND NORTH CENTRAL MISSOURI. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE A CONCERN WITH THESE STORMS...AS WELL AS HEAVY DOWNPOURS OF RAIN. BY TUESDAY EVENING...THE FRONT SHOULD HAVE PUSHED AS FAR SOUTH AS A KANSAS CITY TO MOBERLY MISSOURI LINE. DURING THE EVENING...THE STORMS AHEAD OF THE FRONT WILL LIKELY MOVE SOUTHEAST OUT OF THE OUTLOOK AREA...BUT STORMS ALONG AND BEHIND THE FRONT WILL CONTINUE AS THIS FRONT SAGS SOUTHWARD. TUESDAY NIGHT...THE BIGGER CONCERN WILL BECOME THE POSSIBILITY OF FLOODING...AS THE COMBINATION OF THE RAINFALL FROM THE AFTERNOON THUNDERSTORMS AND THE POTENTIAL HEAVY RAINFALL ALONG AND BEHIND THE FRONT...MAY RESULT IN MANY LOCATIONS PICKING UP AN INCH OR TWO OF RAINFALL FROM THIS EVENT. THE RAIN WILL BE MOVING OUT OF CENTRAL MISSOURI WEDNESDAY MORNING...THEN WEATHER WILL PREVAIL THROUGH THURSDAY NIGHT. AS A RETURN FLOW OF MOISTURE SETS UP ON FRIDAY...THERE WILL BE A SLIGHT CHANCE OF STORMS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE BETTER CHANCES OF STORMS WILL BE ON SATURDAY AND SATURDAY NIGHT AND AGAIN SUNDAY NIGHT AS A FRONTAL BOUNDARY MOVES BACK INTO THE REGION. IT IS TOO EARLY TO TELL IF THESE STORMS MAY BE SEVERE...BUT THE ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR...AND ACROSS THE ENTIRE OUTLOOK AREA ON TUESDAY. PC
In the hours before
Local storm report, Jun 1, 4:45 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 1 N MOUND CITY 40.15N 95.23W
06/01/2009 E0.88 INCH HOLT MO PUBLIC
&&
ABAILEYSpecial weather statement, Jun 1, 4:49 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
449 PM CDT MON JUN 1 2009
MOZ008-017-012215-
ADAIR-SCHUYLER-
449 PM CDT MON JUN 1 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN ADAIR AND SOUTHERN SCHUYLER
COUNTIES UNTIL 515 PM CDT...
AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
QUEEN CITY TO GREENTOP...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN ADAIR AND SCHUYLER COUNTIES...INCLUDING THE CITIES OF QUEEN
CITY...GREENTOP AND DOWNING...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4030 9237 4024 9283 4034 9272 4034 9269
4036 9270 4044 9260 4050 9235
BOOKBINDERLocal storm report, Jun 1, 5:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CRAIG 40.19N 95.37W
06/01/2009 E0.88 INCH HOLT MO PUBLIC
PEA TO NICKEL SIZE HAIL.
0445 PM HAIL CRAIG 40.19N 95.37W
06/01/2009 E0.88 INCH HOLT MO PUBLIC
PEA TO NICKEL SIZE HAIL.
0500 PM HAIL 2 E GILMAN CITY 40.14N 93.83W
06/01/2009 E1.25 INCH HARRISON MO PUBLIC
&&
SMELLLocal storm report, Jun 1, 5:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FUNNEL CLOUD 3 NE OREGON 40.02N 95.10W
06/01/2009 HOLT MO LAW ENFORCEMENT
ROTATING WALL CLOUD REPORTED BY OFFICER
&&
SMELLLocal storm report, Jun 1, 5:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N COFFEY 40.13N 94.01W
06/01/2009 E1.00 INCH DAVIESS MO STORM CHASER
&&
ABAILEYLocal storm report, Jun 1, 5:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 4 N COFFEY 40.16N 94.01W
06/01/2009 E1.75 INCH HARRISON MO TRAINED SPOTTER
SPOTTER REPORTED HAIL WAS AT LEAST GOLF BALL SIZED.
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:59 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 1, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 47 min |
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 51 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 38 min |
| Jun 1, 4:49 PM CDT | Special Weather Statement | EAX | Schuyler | 26 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 50 min |
| Jun 1, 4:56 PM CDT | Flash Flood Warning | EAX | Andrew, Holt, Nodaway | 6 hr |
| Jun 1, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 39 min |
| Jun 1, 5:11 PM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Sullivan | 6 hr |
| Jun 1, 5:14 PM CDT | Tornado Warning | EAX | Andrew, Holt | 31 min |
| Jun 1, 5:18 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison | 42 min |
| Jun 1, 5:23 PM CDT | Areal Flood Advisory | EAX | Adair, Schuyler | 6 hr |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 40 min |
| Jun 1, 5:48 PM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 36 min |
| Jun 1, 6:13 PM CDT | Flash Flood Warning | EAX | Adair | 5 hr |
| Jun 1, 6:30 PM CDT | Special Weather Statement | EAX | Mercer | 30 min |
| Jun 1, 6:33 PM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 1, 6:39 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.